Jump to content

AKanel

Member Since 12 Feb 2012
Offline Last Active Mar 08 2014 12:52 PM

#3349800 Ultra Low-Dose Accutane Users, Help!

Posted by AKanel on 19 May 2013 - 01:05 PM

Yea, you mentioned the experience with said dose, and that is what I am doing. To be quite honest most people don't know the risks. People just hear about IB's, dry lips, and possible thinning of hair. That is the LEAST of your worries. I use to hate to hear the horror stories as well because it was my life saver in many ways. It wasn't until I started feeing the way I do did I look around for the " horror stories". If I had read them beforehand, I probably never would of taken it. When it comes to Accutane and most prescription medicine, ignorance is bliss; please don't be that naive, do your research before you commit.

 

Fair enough, but please don't assume ignorance of people just because they are taking the medication. I can assure you that I, as well as many others, have done countless hours of research on Accutane, specifically on ultra low-dosing, and have read the warnings and opposition. Often, it is safe to assume that if someone is even taking the time to post on an acne related website in regard to Accutane, they have probably done research elsewhere as well.

 

Simply put, there are far more people who have taken, and are currently taking, ultra low-dose Accutane with no side effects than otherwise. For many, this is enough to justify taking the medication.

 

If the medicine can provide someone with happiness and improve their quality of life, that benefit often outweighs the possible risks. 




#3326495 Ultra Low-Dose Accutane Users, Help!

Posted by AKanel on 13 February 2013 - 09:08 AM

Hey there, everyone!

 

Just checking in because I know it's been a while. College has kept me from updating or even checking in often. You forget things here! Just to update people, my face is doing excellent and that is on one 20mg pill twice a week: once on tuesday on once on friday. I take nothing other than the Accutane and apply nothing. I still wash my face with Purpose gentle cleanser and moisturize with the amazing Vanicream Lite lotion. I have no dryness at all, no unusual muscle soreness that I can think of (I crossfit everyday), no joint kinks or pains; everything seems to be in line.

 

I COULD NOT BE HAPPIER WITH MY DECISION TO TAKE LOW DOSE ACCUTANE. It has changed my life thus far. I no longer live in anxiety waking up each morning, wondering about my acne. It's amazing what clear skin can do for a person's quality of life. 

 

Secretsky,

 

Please update on how you are doing! Did you stick with the Accutane? Are things better?




#3308210 Ultra Low-Dose Accutane Users, Help!

Posted by AKanel on 04 December 2012 - 02:14 PM

No problem! I'm always willing to help. People with acne are like a family, we all empathize so greatly with each other that we do what we can to provide assistance!

In regards to the AHA (glycolic acid) I was able to use Dan's formula which has 10% glycolic acid with no problems. It actually helped to moisturize my face when it getting more dry. When I was using it, I would put it on every night in place of my Vanicream Lite lotion. I have incredibly sensitive skin and AHAs are nice because they are generally easy on an individuals skin.

Just stick with it! Once your face is clear you'll look back on those weeks where you felt like nothing was changing and be so happy that you stuck with it and fought on!

I hope only the best for you.


#3306368 Ultra Low-Dose Accutane Users, Help!

Posted by AKanel on 28 November 2012 - 09:57 AM

Sorry for this late response, Secretsky! Anyway, to answer your new questions:

- When I took my first course of Accutane back in 2010 (normal dosage course) I had moderate/moderately severe acne, characterized by inflamed pustules and papules with 3 or so cysts at a given time. All of the acne was located on my cheeks, so I was not plagued all over. Also, I have been lucky in my life to have a completely clear back and chest, which I have always been thankful for.

- Since my first course, yes I have been under the supervision of a dermatologist. She alone has been the one prescribing me medications and helping me in any way she can.

I am sorry to hear that your acne is worse now than it was before =[. My acne came back after the first course but was not as consistently bad as it was before and cysts were all but completely eliminated. I still had bad periodic breakout of inflamed acne, but they were not as severe as before.

When it comes down to how much you think you should take, it depends on whether you are looking for remission of your acne (which a lot of us "second coursers" know isn't always the case) or for long term clearance with long term low-dosing. Studies like that from Dr. Plewig HAVE shown that it doesn't matter whether you are taking 40mg or 10mg, or even less in some cases, clearance of your acne can be achieved around 6 - 8 months. However, it is during that time frame that high dose courses are ended and typically show permanent remission of one's acne. If you are like me and don't have confidence in your acne going into remission, I would keep it around 20mg a day or maybe 40mg every other day, and then once 6 months comes around and you see that you are clearing those final pores, drop it even lower maybe to 20mg twice, or even once, a week and continue on that road with clear skin as you see fit.

There are many people in the Acne.org community who have had amazing success with long term, low-dose Accutane. There are even instances on this site where individuals have taken 10mg a week for upwards of 5 years (gulp!) with no noticeable side effects. I am in no way advising that, but it just goes to note.

Now that I am at my 5 or so month mark (I've lost track a little) I too can say that I am - with the exemption of lingering comedones and the occasional pimple - acne free thanks to only 100mg a WEEK. So, basically, during a given week I may take it every day, I may take it every other day, it all depends on side effects for me. That's part of the beauty of a low dose course is that you can control it more. It took about the 4/5 month mark to really notice that I was not really breaking out anymore and for weeks now, I have been a happy camper.

As for my advice on the red marks, I would suggest using an alpha hydroxy product, like Dan's AHA+ which helps with the resurfacing of the very top layer of the skin. It could assist in speeding up the fading of those marks. If not that, believe it or not, anything that hydrates the skin, heals the skin, so drinking a lot of water and maybe even looking into the Hyaluronic Acid I talked about in an earlier post would help you!

Hope I could help again!

Akanel


#3286361 Ultra Low-Dose Accutane Users, Help!

Posted by AKanel on 13 September 2012 - 10:53 AM

Hi,

I'm new here but, sadly, not new to acne. I'm 32 and have suffered with mild to moderate acne and extremely oily skin since I was about 15. As a fitness and grooming consultant (at Smart Body Image) the last thing I need is a face full of acne when meeting clients.

My skin has been consistently clear for the first time since 2011 when I finally decided to give ultra low dose accutane a try. To cut a long story short, I've managed to get my accutane dosage down to 10mg twice a week with the addition of Isotrex every other day and a salicylic acid cleanser morning and evening.

What I wanted to highlight is that, despite having extremely oily skin, I've been able to normalise my oil production with only 10mg twice a week. I think the Isotrex plays a small part in reducing oil production but I can tell you from a recent trial that it's nowhere near as effective as the accutane.

Having said that, I did find I needed to increase the dosage to 20mg twice a week (with everything else the same) when I lived in a tropical climate but I guess that's to be expected.

The only side effects I experience are dry lips. I used to have dry eyes too (even before accutane due to Blepharitis MGD) but I've found that taking a high dose of Omega-3 (usually from Flaxseed) keeps that under control.

Anyway, hope that helps somebody.


Tom.


Thanks for sharing your story and results. It's always good to hear someone who has had success with the long term, low dose treatments!

40mg twice a week is ridiculous. The chance of accutane curing your acne is directly proportional to the size of the dosage, you should be doing 40mg a day.


Listen, many others, myself included, have already gone the standard dose Accutane route; the one that's supposed to "cure" the damn thing. Well, it didn't work for me and I was on exactly 40mg a day for the 7 month duration of the course. Acne came back and I did my research on other methods. Long term dosing of Accutane at low doses, e.g, 20mg twice a week (or even less in some cases) has shown significant results in clearing acne. Is it as successful at long term remission of the acne? Maybe not. But my goal isn't the long term remission, I want to be clear for one or two years so that by the time I stop taking the pills I wont have acne any more (hopefully).

Low dose Accutane is the norm is most countries other than the United States. Obviously it isn't too ridiculous. Please don't come here and criticize what quite a few people are partaking in.

I want this thread to offer advice or help to other LOW DOSE Accutane users. There's no place for criticisms unless absolutely constructive.